Alert archive / Kentucky / Wind Advisories in 2023
Wind Advisory 9, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 2, 2023, 3:41 AM EST for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Mar 3, 2023, 7:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 3:41 AM EST (08:41 UTC)
- In effect from
- Mar 3, 2023, 7:00 AM EST
- Expired
- Mar 3, 2023, 11:43 PM EST
- In force
- 17 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
011 WWUS73 KLMK 020841 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 341 AM EST Thu Mar 2 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022100- /O.NEW.KLMK.WI.Y.0009.230303T1200Z-230304T0600Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 341 AM EST Thu Mar 2 2023 /241 AM CST Thu Mar 2 2023/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ Friday to 1 AM EST /midnight CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
5 follow-up statements
300 WWUS73 KLMK 021845 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 145 PM EST Thu Mar 2 2023 KYZ027>031-033>043-045>049-053>057-061>067-070>078-081-082-031000- /O.UPG.KLMK.WI.Y.0009.230303T1200Z-230304T0600Z/ /O.NEW.KLMK.HW.W.0003.230303T1200Z-230304T0300Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Henry-Shelby-Franklin- Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 145 PM EST Thu Mar 2 2023 /1245 PM CST Thu Mar 2 2023/ ...HIGH WIND WARNING IN EFFECT FROM 7 AM EST /6 AM CST/ TO 10 PM EST /9 PM CST/ FRIDAY... * WHAT...South winds 25 to 35 mph with gusts 55+ mph expected. * WHERE...Portions of east central, north central and south central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ to 10 PM EST /9 PM CST/ Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind gusts in and out of convection could exceed 60-65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ076>079-083-084-089>092-KYZ023>026-032-031000- /O.CON.KLMK.WI.Y.0009.230303T1200Z-230304T0600Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Trimble- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Bedford, and Milton 145 PM EST Thu Mar 2 2023 /1245 PM CST Thu Mar 2 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ Friday to 1 AM EST /midnight CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CJP
827 WWUS73 KLMK 030846 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 346 AM EST Fri Mar 3 2023 KYZ027>031-033>043-045>049-053>057-061>067-070>078-081-082-032115- /O.CON.KLMK.HW.W.0003.230303T1200Z-230304T0300Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Henry-Shelby-Franklin- Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 346 AM EST Fri Mar 3 2023 /246 AM CST Fri Mar 3 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 55+ mph expected. * WHERE...Portions of east central, north central and south central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ to 10 PM EST /9 PM CST/ Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered to numerous power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind gusts in and outside of thunderstorms could exceed 60-65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ076>079-083-084-089>092-KYZ023>026-032-032115- /O.CON.KLMK.WI.Y.0009.230303T1200Z-230304T0600Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Trimble- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Bedford, and Milton 346 AM EST Fri Mar 3 2023 /246 AM CST Fri Mar 3 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ Friday to 1 AM EST /midnight CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
179 WWUS73 KLMK 031901 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 201 PM EST Fri Mar 3 2023 INZ083-084-089>092-KYZ023>026-032-040315- /O.UPG.KLMK.WI.Y.0009.000000T0000Z-230304T0600Z/ /O.EXA.KLMK.HW.W.0003.000000T0000Z-230304T0300Z/ Dubois-Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge- Meade-Ohio-Trimble- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Bedford, and Milton 201 PM EST Fri Mar 3 2023 /101 PM CST Fri Mar 3 2023/ ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph. * WHERE...Portions of and south central Indiana and north central and northwest Kentucky. * WHEN...Until 10 PM EST /9 PM CST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KYZ027>031-033>043-045>049-053>057-061>067-070>078-081-082-040300- /O.CON.KLMK.HW.W.0003.000000T0000Z-230304T0300Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Henry-Shelby-Franklin- Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 201 PM EST Fri Mar 3 2023 /101 PM CST Fri Mar 3 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts to 60 mph. * WHERE...Portions of east central, north central and south central Kentucky. * WHEN...Until 10 PM EST /9 PM CST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ076>079-040315- /O.CON.KLMK.WI.Y.0009.000000T0000Z-230304T0600Z/ Orange-Washington-Scott-Jefferson- Including the cities of Paoli, Salem, Scottsburg, and Madison 201 PM EST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Orange, Washington, Scott and Jefferson Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JML
175 WWUS73 KLMK 040233 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 933 PM EST Fri Mar 3 2023 KYZ031>043-045>049-054>057-065>067-077-078-040600- /O.CAN.KLMK.HW.W.0003.000000T0000Z-230304T0300Z/ /O.EXA.KLMK.WI.Y.0009.000000T0000Z-230304T0600Z/ Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Clark-Marion-Boyle-Garrard-Madison-Taylor-Casey- Lincoln-Adair-Russell- Including the cities of La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 933 PM EST Fri Mar 3 2023 /833 PM CST Fri Mar 3 2023/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SATURDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Portions of east central, north central and south central Kentucky. * WHEN...Until 1 AM EST /midnight CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ083-084-089>092-KYZ023>030-053-061>064-070>076-081-082-040345- /O.CAN.KLMK.HW.W.0003.000000T0000Z-230304T0300Z/ Dubois-Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge- Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Larue-Butler-Edmonson- Hart-Green-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Cumberland-Clinton- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 933 PM EST Fri Mar 3 2023 /833 PM CST Fri Mar 3 2023/ ...HIGH WIND WARNING IS CANCELLED... Wind gusts continue to gradually diminish this evening and no longer post a threat to life and property. $$ INZ076>078-040345- /O.CAN.KLMK.WI.Y.0009.000000T0000Z-230304T0600Z/ Orange-Washington-Scott- Including the cities of Paoli, Salem, and Scottsburg 933 PM EST Fri Mar 3 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria and will continue to gradually diminish late this evening. $$ INZ079-040600- /O.CON.KLMK.WI.Y.0009.000000T0000Z-230304T0600Z/ Jefferson- Including the city of Madison 933 PM EST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Jefferson County. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EBW
761 WWUS73 KLMK 040443 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1143 PM EST Fri Mar 3 2023 INZ079-KYZ031>043-045>049-054>057-065>067-077-078-040545- /O.CAN.KLMK.WI.Y.0009.000000T0000Z-230304T0600Z/ Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison- Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson- Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-Madison- Taylor-Casey-Lincoln-Adair-Russell- Including the cities of Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 1143 PM EST Fri Mar 3 2023 /1043 PM CST Fri Mar 3 2023/ ...WIND ADVISORY IS CANCELLED... Sustained winds and wind gusts have fallen below advisory levels and will continue decreasing through the night tonight. Wind gusts of 25 to 35 mph will continue for the next few hours along and east of the I-65 corridor before calming by sunrise Saturday. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 2, 12:45 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 2, 12:45 AM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1245 AM EST Thu Mar 2 2023 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 950 PM EST Wed Mar 1 2023 ...Storms Diminishing This Evening... Convection along a cold front is gradually diminishing this evening. 40-50 mph winds have been common with the line pushing through the Bluegrass Region, with a peak gust of 52 mph at KLEX. Stronger storms earlier in the evening across southern IN produced multiple reports of quarter-size hail, with the largest stones up to golf ball-size. Other than a couple 50+ mph observations from ASOS and KY Mesonet stations, have not had any reports of wind damage. The severe storms originally formed in west-central KY in a more favorable thermodynamic environment with MLCAPE 500-1000 J/kg. MLCAPE is now much weaker at <500 J/kg with increasing SBCIN. Severe weather is no longer expected to pose a threat this evening. Light to moderate showers will continue to stream across central KY into the early morning hours of Thursday before diminishing. May have to watch just a couple localized areas for minor flooding potential. For example, a narrow swath from central Hardin County across northern LaRue, southern Nelson, and northwestern Marion has likely received 1-2 inches of rain. Officially 1.47" thus far at the KY Mesonet station west of Elizabethtown. Rates are much lower at this point, so not really expecting much flooding other than nuisance water issues in low spots that typically collect water. && .Short Term...(Today and tonight) Issued at 200 PM EST Wed Mar 1 2023 A narrow window of opportunity remains open for thunderstorms late this afternoon into early evening as a cold front moves into the area from the northwest. Record high temps this afternoon have yielded steep lapse rates and some modest instability, however low- level dry air will limit our ability to generate thunderstorms. If we do see thunderstorms before roughly 8pm EST, we could have sufficient DCAPE to support a damaging wind threat, while low freezing levels and steep mid-level lapse rates could also support a few hailers. SPC Marginal Risk seems reasonable, especially across north central Kentucky. Precip coverage will increase through the night as the front continues to push south and east across Kentucky. However the thunderstorm chances and intensity will decrease with the loss of instability. QPF will run around a half inch, which shouldn't result in significant flooding but could cause some short-lived nuisance flooding in low-lying areas. Best chance for ponding or minor flooding will be along and south of the Western Kentucky and Bluegrass Parkways, where storms will have the longer residence time. Last of the precip should exit the Lake Cumberland area around daybreak Thursday, with high pressure nosing in from the north. Most of the day will be dry and markedly cooler, but still solidly above normal with max temps either side of 60. The front will be hung up across the Tennessee Valley, and even though isentropic lift will develop it should be after 0Z Fri by the time that precip shield starts to lift north into Kentucky. && .Long Term...(Friday through Wednesday) Issued at 320 PM EST Wed Mar 01 2023 ...ACTIVE WEEK OF WEATHER EXPECTED ACROSS THE REGION... Key Messages: 1. Strong non-thunderstorm wind gusts are expected again on Friday along with a conditional risk of severe weather. 2. Severe potential for Friday, with damaging winds possible 3. Some river flooding may be possible across the area. Thursday Night: As the upper wave takes on a negative tilt, the associated sfc low will deepen as it tracks from northeast Texas to the Missouri Ozarks. This propagation will result in the stalled boundary across the Tennessee Valley to lift back north through the Commonwealth late Thursday night, increasing our rain chances for the overnight period. At least moderate, perhaps brief heavy rain, will be possible as strong integrated vapor transport pushes PWAT anomalies above 250% of normal values. There remains some variation is QPF amounts, though it appears the axis of highest QPF will be along the Ohio River from western Kentucky to southwestern Indiana. This aligns well with the updated Day 2 ERO by WPC. Model soundings are quite interesting for the overnight period, which do not feature much in the way of instability, except for maybe a small pocket of CAPE located above a low level stable layer. Wind profiles do show quite a bit of veering in the lower levels, which could promote some rotation within the elevated cells. WAA showers will be pushing north of the Kentucky Parkways by daybreak on Friday. Friday: Full set of hazards are on the table for Friday, including severe, strong non-thunderstorm wind gusts, and a low-end flood threat. Our southeastern portion of the region may dry out for a period of time during Friday morning as we become centered within the warm sector. However, a robust cold front will be pushing through the region from late morning to early afternoon. Linear storm mode is expected, with embedded rotation possible as SRH is expected to be extremely high due to the proximity of the sfc low. Damaging wind gusts will be the primary threat, though some brief spin-up tornadoes will be possible as well. Wind profiles support large looping hodographs in the lowest 3km, though SBCAPE profiles are relatively weak. Should we see better destabilization ahead of the front, then severe potential will dramatically increase. Aside from any severe threat, non-thunderstorm wind gusts will be in the order of 45-55+mph as a strengthening LLJ between 60-70kts passes over the region. A Wind Advisory for Friday is a solid bet, with the potential for a High Wind Warning on the table as well. Ensembles are in really good agreement for 6-hr max wind gusts. Wind gusts of this magnitude will result in scattered power outages and difficult traveling conditions on east-west roads. In addition to the strong wind gusts, river flooding is still a potential for some of the basins, though overall QPF has dropped off a bit compared to this morning's package, and so river flooding potential is lowering some. For example, HEFS 10-day river level probs do have some chance of minor river flooding, though overall best chance is to remain in action stage. This remains an evolving situation, so will continue to monitor trends closely. Weekend: Drier and cooler weather is anticipated for the weekend as sfc high pressure builds into the region. We'll likely keep clouds going for the first half of Saturday as an upper wave passes through, though we should see increasing sunshine by the Saturday afternoon hours. Temps for the weekend will be a bit cooler, though still slightly above normal for this time of year. Early Next Week: We start out the new work week dry, though small chances for rain return to the region by Monday night and into Tuesday. Temperatures are expected to be the warmest of the long term period on Monday, with a slight cooling trend again into the middle of next week. && .Aviation...(06Z TAF Issuance) Issued at 1242 AM EST Thu Mar 2 2023 Impacts: Brief MVFR ceilings before sunrise Thursday (mainly BWG), MVFR/IFR ceilings/visibilities Friday morning Discussion: Most of the upcoming forecast period will feature VFR conditions as a cold front pushes through the area early Thursday morning. Low-level moisture pooling along the front may cause brief MVFR ceilings at BWG, and there is a lower chance of this as well at LEX. Once the front passes through, winds will veer N/NE with VFR conditions returning for the day on Thursday. The front will barely pass by BWG, so it is plausible that low-level moisture may creep back northward far enough during the day on Thursday for ceilings to flirt with MVFR territory, but this would be an unlikely solution. As the cold front lifts back across the area as a warm front late Thursday night into early Friday morning, winds will continue to veer around to E/NE and strengthen. Moisture in the vicinity of this front will contribute to lowering ceilings, reaching MVFR and possibly IFR levels by the end of the current SDF forecast period. Moderate rain showers along the front will cause reduced visibilities; however, with onset so close to 06Z Friday, have withheld mention except at SDF for now. Confidence: Low-Medium in MVFR ceilings at BWG tonight, High in VFR conditions Thursday (medium-high at BWG), Medium-High in deteriorating CIGs/VIS Thursday night. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...EBW Short Term...RAS Long Term...CJP Aviation...CSG
Hazardous weather outlook, Mar 1, 3:33 PM EST, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 333 PM EST Wed Mar 1 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 333 PM EST Wed Mar 1 2023 /233 PM CST Wed Mar 1 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated strong storms will be possible this evening. Brief gusty winds and small hail would be the main threat with any storms that develop. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms late Thursday and again on Friday. Heavy rainfall, an increasing chance of severe storms, and strong gusty winds are expected. Flash flood and minor river flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times today through Friday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CJP/RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:07 PM EST | Severe Thunderstorm Warning | LMK | Clark | 23 min |
| Mar 1, 7:20 PM EST | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 25 min |
| Mar 2, 3:39 AM EST | Flood Watch | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 36 hr |
| Mar 2, 1:45 PM EST | High Wind Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Perry | 32 hr |
| Mar 1, 7:13 PM EST | Special Weather Statement | LMK | Hardin | 32 min |
| Mar 1, 7:26 PM EST | Special Weather Statement | LMK | Ohio | 34 min |
| Mar 1, 7:47 PM EST | Special Weather Statement | LMK | Hardin | 28 min |
| Mar 1, 7:52 PM EST | Special Weather Statement | LMK | Bullitt, Spencer | 23 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | LMK | Hardin, Nelson | 44 min |
| Mar 1, 8:21 PM EST | Special Weather Statement | LMK | Anderson, Mercer, Washington, Woodford | 24 min |
| Mar 1, 8:26 PM EST | Special Weather Statement | LMK | Harrison, Nicholas, Scott | 49 min |
| Mar 1, 8:30 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 30 min |
| Mar 1, 8:48 PM EST | Special Weather Statement | LMK | Bourbon, Fayette, Jessamine, Mercer, Washington, Woodford | 57 min |
Nearby
Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.